Revista Matemática Complutense

, Volume 32, Issue 2, pp 531–558 | Cite as

Locally \(\mathbb {C}\)-Nash groups

  • Elías Baro
  • Juan de Vicente
  • Margarita OteroEmail author


We introduce the category of locally \({\mathbb {C}}\)-Nash groups, basic examples of such groups are complex algebraic groups. We prove that the latter form a full subcategory. We also show that both, abelian locally Nash and abelian locally \({\mathbb {C}}\)-Nash groups, can be characterised via meromorphic maps admitting an algebraic addition theorem; we give an invariant of such groups associated to the groups of periods of a chart at the identity. Finally, we prove that the category of simply connected abelian locally \({\mathbb {C}}\)-Nash groups coincides with that of universal coverings of the abelian complex irreducible algebraic groups (a complex version of a result of Hrushovski and Pillay in Isr J Math 85(1–3):203–262, 1994; Conflu Math 3(4):577–585, 2011).


Semialgebraic set Nash map Locally \(\mathbb {C}\)-Nash Algebraic group 

Mathematics Subject Classification

Primary 14P10 Secondary 14P20 


  1. 1.
    Adamus, J., Randriambololona, S.: Tameness of holomorphic closure dimension in a semialgebraic set. Math. Ann. 355(3), 985–1005 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Baro, E., de Vicente, J., Otero, M.: An extension result for maps admitting an algebraic addition theorem. J. Geom. Anal. (2017) (to appear). arXiv:1704.08514
  3. 3.
    Baro, E.M., de Vicente, J., Otero, M.: Two-dimensional abelian locally \({\mathbb{K}}\)-Nash groups. Preprint (2017)Google Scholar
  4. 4.
    Bochnak, J., Coste, M., Roy, M.F.: Real Algebraic Geometry. In: Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 36. Springer, Berlin (1998)Google Scholar
  5. 5.
    de Vicente, J.: Locally Nash groups. Ph.D. thesis, Universidad Aútonoma de Madrid. (2017)
  6. 6.
    Fernando, J.F., Gamboa, J.M., Ruiz, J.M.: Finiteness problems on Nash manifolds and Nash sets. J. Eur. Math. Soc. (JEMS) 16(3), 537–570 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Flondor, P., Guaraldo, F.: On Nash groups. Math. Rep. (Bucur.) 6(56)(3):225–232 (2004)Google Scholar
  8. 8.
    Fortuna, E., Łojasiewicz, S., Raimondo, M.: Algébricité de germes analytiques. J. Reine Angew. Math. 374, 208–213 (1987)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Gunning, R.C., Rossi, H.: Analytic Functions of Several Complex Variables. Prentice-Hall Inc, Englewood Cliffs (1965)zbMATHGoogle Scholar
  10. 10.
    Hrushovski, E.: Contributions to stable model theory. Ph.D. thesis, Berkeley (1986)Google Scholar
  11. 11.
    Hrushovski, E., Pillay, A.: Groups definable in local fields and pseudo-finite fields. Isr. J. Math. 85(1–3), 203–262 (1994)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Hrushovski, E., Pillay, A.: Affine Nash groups over real closed fields. Conflu. Math. 3(4), 577–585 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Huber, R., Knebusch, M.: A glimpse at isoalgebraic spaces. Note Mat. 10(suppl. 2), 315–336 (1990)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Kawakami, T.: Nash \(G\) manifold structures of compact or compactifiable \(C^\infty G\) manifolds. J. Math. Soc. Jpn. 48(2), 321–331 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Knebusch, M.: Isoalgebraic geometry: first steps. In: Seminar on Number Theory, Paris 1980–81 (Paris, 1980/1981), vol. 22 of Progr. Math., pp. 127–141. Birkhäuser, Boston (1982)Google Scholar
  16. 16.
    Łojasiewicz, S.: Introduction to Complex Analytic Geometry. Birkhäuser Verlag, Basel. Translated from the Polish by Maciej Klimek (1991)Google Scholar
  17. 17.
    Madden, J.J., Stanton, C.M.: One-dimensional Nash groups. Pac. J. Math. 154(2), 331–344 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Mumford, D.: Algebraic Geometry. I. Springer, Berlin. Complex projective varieties, Grundlehren der Mathematischen Wissenschaften, No. 221 (1976)Google Scholar
  19. 19.
    Perrin, D.: Groupes henséliens. Bull. Soc. Math. France 104(4), 369–381 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Peterzil, Y., Starchenko, S.: Expansions of algebraically closed fields in o-minimal structures. Selecta Math. (N.S.) 7(3), 409–445 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Peterzil, Y., Starchenko, S.: Expansions of algebraically closed fields. II. Functions of several variables. J. Math. Log. 3(1), 1–35 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Poizat, B.: An introduction to algebraically closed fields and varieties. In: The model Theory of Groups (Notre Dame, IN, 1985–1987), vol. 11 of Notre Dame Math. Lectures, pp. 41–67. Univ. Notre Dame Press, Notre Dame, IN (1989)Google Scholar
  23. 23.
    Rosenlicht, M.: Some basic theorems on algebraic groups. Am. J. Math. 78, 401–443 (1956)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Shiota, M.: Nash Manifolds. In: Lecture Notes in Mathematics, vol. 1269. Springer, Berlin (1987)Google Scholar
  25. 25.
    Shiota, M.: Nash functions and manifolds. In: Lectures in Real Geometry (Madrid, 1994), vol. 23 of De Gruyter Exp. Math., pp. 69–112. de Gruyter, Berlin (1996)Google Scholar
  26. 26.
    Silhol, R.: Real Algebraic Surfaces. In: Lecture Notes in Mathematics, vol. 1392. Springer, Berlin (1989)Google Scholar
  27. 27.
    Tancredi, A., Tognoli, A.: On the relative Nash approximation of analytic maps. Rev. Mat. Complut. 11(1), 185–200 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Varadarajan, V.S.: Lie groups, Lie algebras, and their representations, vol. 102 of Graduate Texts in Mathematics. Springer, New York (1984)Google Scholar
  29. 29.
    Weil, A.: On algebraic groups of transformations. Am. J. Math. 77, 355–391 (1955)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Wilkie, A.J.: Covering definable open sets by open cells. In: O-minimal Structures, Proceedings of the RAAG Summer School Lisbon 2003, Lecture Notes in Real Algebraic and Analytic Geometry. Cuvillier (2005)Google Scholar

Copyright information

© Universidad Complutense de Madrid 2018

Authors and Affiliations

  • Elías Baro
    • 1
  • Juan de Vicente
    • 2
  • Margarita Otero
    • 2
    Email author
  1. 1.Departamento de Álgebra, Facultad de MatemáticasUniversidad Complutense de MadridMadridSpain
  2. 2.Departamento de MatemáticasUniversidad Autónoma de MadridMadridSpain

Personalised recommendations